Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Memphis, TN

June 8, 2007Tallahatchie County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 8, 2007, 5:26 PM CDT for Tallahatchie County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 5:26 PM CDT (22:26 UTC)
Expired
Jun 8, 2007, 6:00 PM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Tallahatchie County, MS

The radar

The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2031 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 082225
SVRMEG
MSC135-082300-
/O.NEW.KMEG.SV.W.0095.070608T2226Z-070608T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 600 PM CDT

* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
  CHARLESTON...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ENID.

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3394 9029 3395 9034 3402 9029 3407 9028
      3407 9015 3409 9013 3416 9013 3416 8993
      3390 8993

$$
1 follow-up statement
000 
WWUS54 KMEG 082242
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT FRI JUN 8 2007

MSC135-082300-
/O.CON.KMEG.SV.W.0095.000000T0000Z-070608T2300Z/
TALLAHATCHIE MS-
542 PM CDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR TALLAHATCHIE COUNTY...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ENID TO GLENDORA...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF CHARLESTON TO 13 MILES EAST OF
DREW...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAYNES.

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3382 9022 3381 9039 3401 9024 3407 9018
      3407 9015 3411 9014 3416 9013 3416 8993
      3383 8993

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:02 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 8, 3:02 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT FRI JUN 8 2007

.DISCUSSION...
A COLD FRONT CONTINUES TO MOVE INTO NORTHERN MISSISSIPPI THIS
AFTERNOON. SPOTTER REPORTS AND WSR-88D DATA INDICATE SOME WIND
GUSTS TO 40 KNOTS WITH THUNDERSTORMS ALONG THE FRONTAL BOUNDARY.
RAINFALL AMOUNTS OF UP TO 1.1 INCHES HAVE FALLEN IN GAUGES AROUND THE
REGION. THE FRONT WILL CONTINUE TO SAG TO THE SOUTH AND EAST
OVERNIGHT. THE FORECAST PACKAGE CALLS FOR SCATTERED POPS ALONG AND
SOUTH OF THE TENNESSEE/MISSISSIPPI STATE LINE THIS EVENING AND
THEN SLIGHT CHANCE POPS IN NORTHERN MISSISSIPPI OVERNIGHT AS THE
AREA LOSES DAYTIME HEATING.

THE SOUTHEAST U.S. H5 RIDGE AXIS REASSERTS ITSELF THIS WEEKEND.
MAY SEE ISOLATED THUNDERSTORMS ACROSS NORTHERN MISSISSIPPI
SATURDAY AFTERNOON AND EVENING ALONG THE OLD FRONTAL
BOUNDARY...OTHERWISE DRY AND VERY WARM CONDITIONS RETURN TO THE
REGION THROUGH THE MIDDLE OF NEXT WEEK. A SOUTHERLY LOW LEVEL FLOW
MAY ALLOW SUFFICIENT MOISTURE TO RETURN BY THURSDAY OR FRIDAY FOR
DIURNAL CONVECTION. DECIDED TO GO WITH SLIGHT CHANCE POPS IN THE
CONTEXT OF THE ONGOING DROUGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  91  71  92 /  30  10  10  10
MKL  65  88  60  89 /  20  10  10  10
JBR  66  89  66  92 /  20  10  10  10
TUP  72  93  67  92 /  30  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

OKULSKI
Hazardous weather outlook, Jun 8, 3:03 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CDT FRI JUN 8 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092215-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
303 PM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A COLD FRONT WILL MOVE OVER NORTHERN MISSISSIPPI TONIGHT.
SCATTERED THUNDERSTORMS...SOME WITH SMALL HAIL AND WIND GUSTS TO
45 MPH CAN BE EXPECTED ACROSS NORTHERN MISSISSIPPI THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

OKULSKI

In the hours before

Special weather statement, Jun 8, 2:22 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
222 PM CDT FRI JUN 8 2007

MSZ002-003-081945-
BENTON MS-MARSHALL MS-
222 PM CDT FRI JUN 8 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON AND MARSHALL COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS
WAS LOCATED 6 MILES NORTHWEST OF BETHLEHEM AT 222 PM CDT...MOVING
EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN BENTON AND MARSHALL COUNTIES SHOULD MONITOR THIS STORM
CLOSELY..

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Jun 8, 3:03 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CDT FRI JUN 8 2007

MSZ006-082030-
TISHOMINGO MS-
303 PM CDT FRI JUN 8 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...TISHOMINGO COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF TISHOMINGO AT 303 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN TISHOMINGO COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 8, 3:07 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT FRI JUN 8 2007

MSZ016-017-082030-
LEE MS-ITAWAMBA MS-
307 PM CDT FRI JUN 8 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA AND LEE COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES WEST OF MANTACHIE AT 307 PM CDT...
MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ITAWAMBA AND LEE COUNTIES...INCLUDING THE CITY OF FULTON...
SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 8, 4:41 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT FRI JUN 8 2007

MSZ011-082200-
QUITMAN MS-
441 PM CDT FRI JUN 8 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN COUNTY.

A STRONG THUNDERSTORM THAT COULD PRODUCE 40 TO 50 MPH WINDS WAS
LOCATED OVER MARKS AT 441 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN QUITMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 8, 4:50 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
450 PM CDT FRI JUN 8 2007

ARZ058-082215-
PHILLIPS AR-
450 PM CDT FRI JUN 8 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...PHILLIPS COUNTY.

A STRONG THUNDERSTORM THAT COULD PRODUCE 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF CRUMROD AT 450 PM CDT...MOVING SOUTH AT 20
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN PHILLIPS COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 8, 5:03 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT FRI JUN 8 2007

MSZ011-020-082230-
QUITMAN MS-TALLAHATCHIE MS-
503 PM CDT FRI JUN 8 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN AND TALLAHATCHIE
COUNTIES.

A STRONG THUNDERSTORM THAT COULD PRODUCE 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHEAST OF LAMBERT AT 503 PM CDT...MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN QUITMAN AND TALLAHATCHIE COUNTIES...INCLUDING THE CITY OF
CHARLESTON...SHOULD MONITOR THIS STORM CLOSELY..

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 5:45 PM CDTSevere Thunderstorm WarningMEGYalobusha30 min
Jun 8, 5:57 PM CDTSevere Thunderstorm WarningMEGCalhoun33 min
Jun 8, 5:59 PM CDTSevere Thunderstorm WarningMEGTallahatchie31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.